Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 127, NWS Twin Cities, MN

September 4, 2014Chippewa County, Rusk County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 4, 2014, 9:18 AM CDT for Chippewa County, Rusk County, Wisconsin. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2014, 9:18 AM CDT (14:18 UTC)
Expired
Sep 4, 2014, 10:00 AM CDT
In force
42 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chippewa County, WI, Rusk County, WI

The radar

The La Crosse radar (KARX), 180 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 9:33 AM CDTTSTM WND DMG1 E Ladysmith, WIREPORT OF A TREE DOWN ALONG HWY 8 ON THE EAST SIDE OF LADYSMITH.
Sep 4, 9:58 AM CDTHAIL 0.881 N Jump River, WIHAD WIND...NO DAMAGE.
Sep 4, 10:00 AM CDTHAIL 11 Nne Jump River, WINON-REMARKABLE WIND. REPORT WAS ABOUT 1.7 MILES NORTH OF JUMP RIVER NEAR RUSK COUNTY LINE. W14507 JOHNSON AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 4, 5:02 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 2.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2001 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2001 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

096 
WUUS53 KMPX 041418
SVRMPX
WIC017-107-041500-
/O.NEW.KMPX.SV.W.0127.140904T1418Z-140904T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
918 AM CDT THU SEP 4 2014

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN...
  RUSK COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 1000 AM CDT

* AT 917 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES EAST OF
  RICE LAKE...AND MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LADYSMITH...ISLAND LAKE...BRUCE...RUSK COUNTY AIRPORT...TONY...
  HOLCOMBE...CONRATH...GLEN FLORA...SHELDON...INGRAM AND HAWKINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4537 9069 4537 9092 4514 9092 4524 9139
      4532 9150 4546 9152 4564 9151 4565 9083
      4565 9068 4563 9067 4538 9067
TIME...MOT...LOC 1419Z 289DEG 47KT 4546 9139

HAIL...1.00IN
WIND...60MPH

$$

JC
2 follow-up statements
227 
WWUS53 KMPX 041445
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
945 AM CDT THU SEP 4 2014

WIC017-107-041500-
/O.CON.KMPX.SV.W.0127.000000T0000Z-140904T1500Z/
CHIPPEWA WI-RUSK WI-
945 AM CDT THU SEP 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN RUSK
AND NORTHEASTERN CHIPPEWA COUNTIES UNTIL 1000 AM CDT...

AT 943 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES NORTH OF JUMP RIVER TO 18 MILES NORTHEAST OF
BLOOMER...AND MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SHELDON AND HAWKINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4537 9069 4537 9092 4514 9092 4524 9138
      4565 9115 4565 9083 4565 9068 4563 9067
      4538 9067
TIME...MOT...LOC 1445Z 290DEG 47KT 4559 9069 4520 9112

HAIL...1.00IN
WIND...60MPH

$$

JC
704 
WWUS53 KMPX 041503
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1003 AM CDT THU SEP 4 2014

WIC017-107-041513-
/O.EXP.KMPX.SV.W.0127.000000T0000Z-140904T1500Z/
CHIPPEWA WI-RUSK WI-
1003 AM CDT THU SEP 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RUSK AND NORTHEASTERN
CHIPPEWA COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR EASTERN 
RUSK AND NORTHEASTERN CHIPPEWA COUNTIES HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.

LAT...LON 4537 9069 4537 9092 4514 9092 4524 9138
      4565 9115 4565 9083 4565 9068 4563 9067
      4538 9067
TIME...MOT...LOC 1445Z 290DEG 47KT 4559 9069 4520 9112

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 6:09 AM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Sep 4, 6:09 AM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
609 AM CDT THU SEP 4 2014

.UPDATED FOR 12Z AVIATION DISCUSSION...
ISSUED AT 552 AM CDT THU SEP 4 2014

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 325 AM CDT THU SEP 4 2014

MAIN CONCERNS WITH THIS PERIOD ARE THE FORWARD PROPAGATING MCS THAT
IS EXPECTED TO DEVELOP AND RACE ACROSS CENTRAL MN EARLY THIS
MORNING. THIS WILL BE FOLLOWED BY HOT AND HUMID TEMPERATURES ACROSS
EASTERN MN AND WESTERN WI...WITH A FEW SHOWERS AND THUNDERSTORMS
POSSIBLE BY LATE AFTERNOON. MEANWHILE A SEASONABLY STRONG COLD FRONT
WILL PUSH THROUGH THE REGION AND BRING BREEZY NORTHWESTERLY WINDS
OVERNIGHT ALONG WITH COOL/DRY AIR.

THE FIRST ORDER OF DISCUSSION IS THE SEVERE WEATHER THREAT THIS
MORNING RELATED TO THE CONVECTION ACROSS NORTH DAKOTA. HIRES MODELS
SUCH AS THE HRRR AND 00/03Z RUNS OF THE HOPWRF ARE IN REMARKABLE
AGREEMENT THAT THIS CONVECTION WILL INTENSIFY AS IT MOVES INTO
WESTERN MINNESOTA AND DEVELOP INTO A BOW ECHO. THIS STORM MODE SEEM
VERY PLAUSIBLE CONSIDERING THE ORIENTATION OF THE DEEP LAYER SHEAR
VECTORS IN RELATION TO THE WARM FRONT AND MUCAPE GRADIENT...SO
INCLUDED DAMAGING WINDS IN THE FORECAST ACROSS THE FAR NORTHERN TIER
OF COUNTIES. THE HRRR SEEMS TO HAVE A BETTER HANDLE ON THE ONGOING
CONVECTION...AND IT KEEPS THE MAJORITY OF THE FORECAST PRECIP NORTH
OF THE CWA. HOWEVER BASED ON THE ACTUAL LOCATION OF THE WARM FRONT
STILL THINK THERE IS LEGITIMATE RISK ALONG AND NORTH OF A LINE FROM
ALEXANDRIA MN TO RICE LAKE WI.

AS THE COLD POOL BECOMES WELL ESTABLISHED THIS CONVECTION WILL RACE
EASTWARD. MEANWHILE THE UPPER LEVEL WAVE AND SURFACE LOW WILL SLOWLY
MAKE THEIR WAY INTO NORTHERN MN ALLOWING THE WARM SECTOR TO
DESTABILIZE THROUGHOUT THE DAY ON THURSDAY. DEPENDING ON THE
RESIDUAL CLOUD COVER...AFTERNOON HIGH TEMPS COULD EASILY CLIMB INTO
THE 90S ACROSS SOUTHEASTERN MN AND WESTERN WI. FOR NOW DID NOT GO
MUCH ABOVE GUIDANCE SINCE SHOWERS AND THUNDERSTORMS COULD DEVELOP
ALONG THE TRAILING COLD FRONT LIMITING THE DIABATIC HEATING. A FEW
OF THESE STORMS ARE LIKELY TO BE SEVERE AS FORECAST SOUNDINGS
SHOW NEARLY 4000J/KG OF CAPE BY LATE AFTERNOON AND AROUND 30KTS OF
DEEP LAYER SHEAR ALONG AND EAST OF THE MN/WI BORDER.

THIS AFOREMENTIONED COLD FRONT IS THE LAST REAL AREA OF INTEREST.
AGAIN FORECAST SOUNDINGS SHOW STRONG COLD AIR ADVECTION IN THE WAKE
OF THE FRONT. THIS WILL KEEP THE BOUNDARY LAYER WELL MIXED WITH
NORTHWESTERLY WIND GUSTS OF 20 TO 30MPH EXPECTED TO PREVAIL AFTER
DARK. THEREFORE INCREASED THE WINDS THURSDAY NIGHT...AND USED LESS
BIAS-CORRECTED GRIDS FOR OVERNIGHT LOWS SINCE THE TEMPERATURES
SHOULD BE RATHER UNIFORM. ALSO RAISED CLOUD COVER SINCE SOUNDINGS
SHOW SATURATION ABOVE THE BOUNDARY LAYER.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 325 AM CDT THU SEP 4 2014

THE FIRST HALF OF THE LONG TERM LOOKS RATHER QUIET. THERE WILL BE
A SPLIT FLOW PATTERN DEVELOPING WITH THE SUBTROPICAL JET TO THE
SOUTH KEEPING THE HEAT CONFINED TO THE SOUTHERN STATES...AND THE
POLAR JET ACROSS CENTRAL CANADA KEEPING THE UNSEASONABLY COOL AIR
TO THE NORTH - AT LEAST FOR THE TIME BEING. SURFACE HIGH PRESSURE
WILL GUARANTEE MOSTLY CLEAR SKIES THROUGH SUNDAY NIGHT.

THINGS BECOME A BIT MORE COMPLEX NEXT WEEK AS THE POLAR JET
BEGINS TO SINK SOUTH. A MORE ACTIVE PATTERN IS IN THE OFFING WITH
SEVERAL DISTURBANCES SKIRTING ALONG THE NORTHERN TIER OF THE U.S.
HOWEVER...WITH THE SUBTROPICAL JET REMAINING SOUTH IT DOES NOT
APPEAR ANY OF THESE DISTURBANCES WILL HAVE A WHOLE LOT OF MOISTURE
TO WORK WITH. THEREFORE KEPT POPS IN THE CHC RANGE.

EVENTUALLY THE JETS WILL PHASE AND CARVE OUT A DEEP TROUGH OVER
CANADA AND THE NORTHERN U.S. SOME TIME DURING THE MIDDLE OF NEXT
WEEK. THE MUCH COOLER TEMPS ACCOMPANYING THIS TROUGH SHOULD MARK
THE FIRST CRACK AT AUTUMN WEATHER.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 552 AM CDT THU SEP 4 2014

VERY CHALLENING FORECAST WITH CIGS TODAY...FOLLOWED BY PRECIP
CHANCES THIS AFTERNOON...AND THE WINDS BEHIND THE FRONTAL PASSAGE
TONIGHT. LONG STORY SHORT...THE STRONGEST STORMS WILL STAY NORTH
OF THE TAF SITES THIS MORNING. MVFR/IFR CLOUDS COULD DEVELOP SOUTH
OF THIS COMPLEX...AND AFFECT ALL SITED EXCEPT KRWF. A FEW
SCATTERED SHWOERS AND THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON ALONG THE MN/WI BORDER AND POINTS EAST. TONIGHT FORECAST
SOUDNINGS SHOW A SECOND SURGE OF COLD AIR BEHIND THE FRONT SO
EXPECT WIND GUSTS TO PICK UP FROM THE NORTHWEST AFTER 06Z.

KMSP...
MVFR CIGS THIS MORNING SHOULD GIVE WAY TO VFR CONDITIONS. A FEW
SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON...BUT
COVERAGE WILL BE LIGHT SO NOT INCLUDING ANYTHING BEYOND VCSH.
WINDS WILL GRADUALLY BECOME SW TO NW TODAY...WITH STORNGER GUSTS
PICKING UP LATE TONIGHT THROUGH EARLY FRIDAY MORNING.

/OUTLOOK FOR KMSP/
FRI...VFR. WINDS NW 10G20 KTS.
SAT...VFR. WINDS W 5-10 KTS.
SUN...VFR. WINDS SW 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JRB
LONG TERM...BORGHOFF
AVIATION...JRB
Hazardous weather outlook, Sep 4, 3:32 AM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
332 AM CDT THU SEP 4 2014

MNZ041>045-047>053-WIZ014>016-027-050845-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-POLK-BARRON-RUSK-CHIPPEWA-
332 AM CDT THU SEP 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA...
NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THROUGH EARLY THURSDAY MORNING NORTH OF
THE INTERSTATE 94 CORRIDOR. SOME STORMS WILL BE STRONG TO
SEVERE...WITH DAMAGING WINDS AS THE PRIMARY THREAT.

THUNDERSTORMS ARE EXPECTED LATE THIS EVENING IN EASTERN MINNESOTA
AND WESTERN WISCONSIN. SEVERE WEATHER IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ054>070-073>078-082>085-091>093-WIZ023>026-028-050845-
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-
ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-
CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
332 AM CDT THU SEP 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED LATE THIS EVENING IN EASTERN MINNESOTA
AND WESTERN WISCONSIN. SEVERE WEATHER IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

JRB

In the hours before

Local storm report, Sep 4, 6:42 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
642 AM CDT THU SEP 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     TSTM WND GST     STAPLES                 46.36N 94.80W
09/04/2014  M62 MPH          TODD               MN   AWOS

            STILL GUSTING ABOVE SEVERE LEVELS AT STAPLES AIRPORT.

&&

BORGHOFF
Local storm report, Sep 4, 6:47 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
647 AM CDT THU SEP 4 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     TSTM WND DMG     HEWITT                  46.32N 95.09W
09/04/2014                   TODD               MN   FIRE DEPT/RESCUE

            TREES REPORTED DOWN ON HWY. 210 AND A ROOF
            BLOWN OFF A BUILDING IN THE CITY OF HEWITT.

&&

ADL
Local storm report, Sep 4, 7:44 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
744 AM CDT THU SEP 4 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 AM     TSTM WND DMG     STAPLES                 46.36N 94.80W
09/04/2014                   TODD               MN   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN IN
            STAPLES.

&&

ADL
Local storm report, Sep 4, 7:48 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
748 AM CDT THU SEP 4 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HAIL             9 NW QUAMBA             46.01N 93.29W
09/04/2014  M1.00 INCH       KANABEC            MN   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED 9 MILES N OF
            MORA.

&&

ADL
Special weather statement, Sep 4, 8:29 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
829 AM CDT THU SEP 4 2014

WIZ014-015-041415-
BARRON-POLK-
829 AM CDT THU SEP 4 2014

...THUNDERSTORMS MOVING INTO BARRON AND POLK COUNTIES THROUGH 915 AM
CDT...

AT 826 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF DAIRYLAND
TO 8 MILES NORTHEAST OF SIREN TO 9 MILES SOUTHEAST OF WILD RIVER
STATE PARK. THESE STORMS WERE MOVING EAST AT 60 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  FREDERIC.
  LUCK.
  BALSAM LAKE.
  MCKINLEY.
  RANGE.
  COMSTOCK.
  CUMBERLAND
  HAUGEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 4524 9165 4522 9221 4542 9266 4544 9264
      4551 9272 4554 9272 4557 9277 4557 9286
      4565 9274 4565 9254 4573 9252 4573 9215
      4564 9214 4564 9155 4545 9154
TIME...MOT...LOC 1328Z 290DEG 51KT 4622 9204 4584 9221
          4551 9268

JPC
Special weather statement, Sep 4, 9:14 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
914 AM CDT THU SEP 4 2014

WIZ015-016-027-041500-
BARRON-CHIPPEWA-RUSK-
914 AM CDT THU SEP 4 2014

...THUNDERSTORMS MOVING OVER BARRON...CHIPPEWA AND RUSK COUNTIES
THROUGH 1000 AM CDT...

AT 912 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF EDGEWATER
TO 11 MILES EAST OF RICE LAKE TO 6 MILES SOUTHEAST OF BARRON. THESE
STORMS WERE MOVING EAST AT 65 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SUMNER.
  CHETEK.
  WEYERHAEUSER.
  ISLAND LAKE.
  LADYSMITH.
  RUSK COUNTY AIRPORT.
  SHELDON.
  HOLCOMBE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 4537 9069 4537 9092 4514 9092 4532 9194
      4550 9162 4564 9163 4564 9162 4565 9083
      4565 9068 4563 9067 4538 9067
TIME...MOT...LOC 1414Z 284DEG 55KT 4573 9149 4547 9146
          4535 9169

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 8:04 PM CDTSevere Thunderstorm WarningMPXPolk41 min
Sep 3, 8:20 PM CDTSpecial Weather StatementMPXRusk40 min
Sep 3, 8:27 PM CDTSevere Thunderstorm WarningMPXBarron, Dunn63 min
Sep 3, 9:05 PM CDTSevere Thunderstorm WarningMPXChippewa, Rusk55 min
Sep 3, 9:37 PM CDTSevere Thunderstorm WarningMPXChippewa, Dunn56 min
Sep 3, 9:43 PM CDTSpecial Weather StatementMPXDunn62 min
Sep 3, 10:06 PM CDTSevere Thunderstorm WarningMPXDunn, Pierce31 min
Sep 4, 8:29 AM CDTSpecial Weather StatementMPXBarron, Polk46 min
Sep 4, 9:14 AM CDTSpecial Weather StatementMPXRusk46 min
Sep 4, 1:45 PM CDTSpecial Weather StatementMPXChippewa, Dunn, Saint Croix45 min
Sep 4, 2:33 PM CDTSpecial Weather StatementMPXChippewa117 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.